Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 92, NWS Little Rock, AR

April 14, 20215 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 14, 2021, 5:56 AM CDT for 5 counties in Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 5:56 AM CDT (10:56 UTC)
Expired
Apr 14, 2021, 6:14 AM CDT
In force
18 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grant County, AR, Jefferson County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS54 KLZK 141056
SVRLZK
ARC053-069-085-119-125-141145-
/O.NEW.KLZK.SV.W.0092.210414T1056Z-210414T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
556 AM CDT Wed Apr 14 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southern Lonoke County in central Arkansas...
  Northeastern Grant County in central Arkansas...
  Northwestern Jefferson County in southeastern Arkansas...
  Southeastern Saline County in central Arkansas...
  Southeastern Pulaski County in central Arkansas...

* Until 645 AM CDT.

* At 556 AM CDT, a severe thunderstorm was located over Sheridan,
  moving northeast at 60 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Pine Bluff...                     Sheridan...
  White Hall...                     England...
  Wrightsville...                   Redfield...
  Altheimer...                      Humphrey...
  Humnoke...                        Keo...
  Cane Creek...                     Ironton...
  Estes...                          Toltec Mounds State Park...
  East End...                       Orion...
  Hensley Island...                 Pine Bluff Arsenal...
  Warbritton...                     Sweet Home...

This includes Interstate 530 between mile markers 2 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3417 9225 3435 9246 3469 9228 3463 9170
      3433 9171
TIME...MOT...LOC 1056Z 225DEG 50KT 3430 9236 

HAIL...1.00IN
WIND...<50MPH
 
$$

DTC
1 follow-up statement
540 
WWUS54 KLZK 141114
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
614 AM CDT Wed Apr 14 2021

ARC053-069-085-119-125-141123-
/O.CAN.KLZK.SV.W.0092.000000T0000Z-210414T1145Z/
Lonoke AR-Grant AR-Jefferson AR-Saline AR-Pulaski AR-
614 AM CDT Wed Apr 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LONOKE...NORTHEASTERN
GRANT...NORTHWESTERN JEFFERSON...SOUTHEASTERN SALINE AND SOUTHEASTERN
PULASKI COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However hail and heavy 
rain are still possible with this thunderstorm.

LAT...LON 3417 9225 3435 9246 3469 9228 3463 9170
      3433 9171
TIME...MOT...LOC 1112Z 225DEG 50KT 3448 9215 

$$

DTC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:47 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 14, 3:47 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
347 AM CDT Wed Apr 14 2021

.SHORT TERM...Today Through Thursday Night
Current surface data shows a stalled frontal boundary from
southwest Arkansas to the Delta Region. On queue, a midlevel wave
moving through and interacting with the front touched off
scattered to numerous showers/storms. These will continue to move
into the area through the morning as low pressure develops along
the front and propagates eastward. With decent mid-level lapse
rates present, a few elevated marginally strong storms could occur
north of the front.

Precip will diminish during the afternoon as the surface and mid-
level wave move eastward. However, with the longwave pattern
remaining zonal/quasi-zonal, the front itself should move very
little. Additional precip will develop and move into the area
again late tonight, as another wave moves through and interacts
with the boundary.

Precip will move east during the day Thursday. The longwave
pattern will amplify a bit, as a closed upper low moves into the
central Rockies. This will push the front a bit southward into the
long term.
&&

.LONG TERM...Friday Through Tuesday
A mid/upper level trough will cross the central Plains Friday and
Saturday, bringing rainfall to much of the area early in the
period. With the primary frontal boundary near the Gulf Coast and
only marginal instability expected across the southwestern half of
the state, thunder chances appear low and severe chances are
virtually nil.

Another compact mid/upper level cyclone will dive southeastward
across the central Plains on Sunday as the first system departs. Do
expect rain to end across the area by Saturday morning before dawn.
Dry high pressure building in from the northwest will keep the
forecast dry for the first half of the work week before another
front approaches from the north Tuesday into Wednesday. Moisture
looks meager ahead of this front so overall rain chances are low.

Temperatures will remain below average through the period, although
a notable moderating trend will be seen each day. Patchy frost
cannot be ruled out across the Ozarks and Ouachitas during the
morning hours, especially late weekend into next week.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     61  44  65  45 /  70  10   0  20
Camden AR         64  49  70  49 /  70  30   0  40
Harrison AR       61  41  62  44 /  60  10   0  40
Hot Springs AR    62  48  68  48 /  60  20   0  40
Little Rock   AR  61  47  66  47 /  70  20   0  30
Monticello AR     62  49  67  49 /  70  30   0  30
Mount Ida AR      62  47  68  47 /  50  20   0  50
Mountain Home AR  63  42  63  44 /  60  10   0  30
Newport AR        60  46  63  47 /  70  10   0  20
Pine Bluff AR     61  49  66  49 /  70  20   0  30
Russellville AR   63  47  67  48 /  60  10   0  40
Searcy AR         61  46  65  46 /  70  10   0  30
Stuttgart AR      61  50  65  49 /  70  20   0  30
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...Smith / Long Term...Cooper
Hazardous weather outlook, Apr 14, 3:56 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
356 AM CDT Wed Apr 14 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
356 AM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will move through Arkansas this morning
and into the early afternoon. While the over all threat of severe
storms is low, a few storms could briefly become strong, with
small hail the primary concern. The area most likely to see brief
strong storms would be the southern half of the state.

Storms will shift east of Arkansas during the afternoon hours.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

At this time, the threat of hazardous weather Thursday through
Tuesday is low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Smith/Cooper

In the hours before

Special weather statement, Apr 14, 4:05 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
405 AM CDT Wed Apr 14 2021

ARZ037-038-040-041-140945-
Polk AR-Scott AR-Yell AR-Montgomery AR-
405 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHEASTERN
SCOTT...SOUTHWESTERN YELL AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL
445 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Mena to near Opal to Bard
Springs Recreation Area. Movement was northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mount Ida...                      Oden...
Opal...                           Mimosa...
Little Missouri Falls Recreatio...
Bard Springs Recreation Area...
Caney Creek Wilderness...         Mauldin...
Muddy Creek WMA...                Big Fork...
Board Camp...                     Ink...
Gibbs...                          Pencil Bluff...
Pine Ridge...                     Cherry Hill in Polk County...
Sims...                           Hurricane Grove...
Shady Lake Recreation Area...

LAT...LON 3464 9419 3485 9369 3471 9359 3451 9358
      3435 9408 3449 9408
TIME...MOT...LOC 0904Z 240DEG 36KT 3464 9412 3451 9404 3438 9403

DTC
Special weather statement, Apr 14, 4:31 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
431 AM CDT Wed Apr 14 2021

ARZ052>054-141015-
Hot Spring AR-Pike AR-Clark AR-
431 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...NORTHEASTERN
PIKE AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 515 AM CDT...

At 431 AM CDT, Doppler radar was tracking a strong thunderstorm near
Narrows Dam, or 8 miles northeast of Murfreesboro, moving east at 45
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glenwood...                       Amity...
Bismarck...                       Alpine...
Hollywood...                      Point Cedar...
Shawmut...                        Rosboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3434 9360 3435 9355 3434 9355 3434 9341
      3436 9341 3439 9319 3407 9313 3412 9360
TIME...MOT...LOC 0931Z 267DEG 38KT 3418 9362

DTC
Special weather statement, Apr 14, 4:38 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
438 AM CDT Wed Apr 14 2021

ARZ053-066-141030-
Clark AR-Ouachita AR-
438 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 530 AM CDT...

At 438 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 12 miles south of Prescott, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Chidester...                      Whelen Springs...
White Oak Lake State Park...      Poison Springs State Park...
Amy...                            Tates Bluff...
Bragg City...                     Reader...

LAT...LON 3378 9310 3379 9313 3382 9314 3380 9318
      3382 9320 3392 9306 3382 9290 3381 9289
      3381 9288 3371 9273 3358 9311
TIME...MOT...LOC 0938Z 236DEG 39KT 3363 9331

DTC
Special weather statement, Apr 14, 4:41 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 AM CDT Wed Apr 14 2021

ARZ052-053-141015-
Pike AR-Clark AR-
441 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN PIKE COUNTIES UNTIL 515 AM CDT...

At 441 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Amity to 8 miles east of
Nashville. Movement was east at 40 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Murfreesboro...                   Okolona...
Beirne...                         Halfway...
Crater Of Diamonds State Park...  Delight...
Antoine...                        Billstown...
Burtsell...                       Pisgah...
Pike City...                      Roy...

LAT...LON 3413 9360 3408 9313 3383 9323 3385 9329
      3388 9331 3389 9330 3392 9333 3392 9334
      3394 9334 3396 9337 3395 9342 3396 9347
      3395 9349 3394 9353 3396 9353 3396 9362
      3398 9365 3401 9376
TIME...MOT...LOC 0941Z 268DEG 36KT 3414 9349 3391 9372

DTC
Special weather statement, Apr 14, 5:01 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
501 AM CDT Wed Apr 14 2021

ARZ042-053-054-062-141045-
Hot Spring AR-Clark AR-Dallas AR-Garland AR-
501 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...NORTHWESTERN
DALLAS...SOUTH CENTRAL GARLAND AND HOT SPRING COUNTIES UNTIL 545 AM
CDT...

At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lofton to near Halfway to Okolona.
Movement was east at 45 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Arkadelphia...                    Malvern...
Rockport...                       Caddo Valley...
Perla...                          Okolona...
Gum Springs in Clark County...    Richwoods...
DeGray Lake State Park...         Donaldson...
Friendship...                     Bismarck...
Magnet Cove...                    Curtis...
De Roche...                       Dalark...
Midway in Hot Spring County...    Burtsell...
Lower Lake Recreation Area...     Red Oak...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3394 9334 3393 9335 3395 9336 3395 9337
      3396 9337 3416 9326 3438 9327 3448 9276
      3417 9274 3394 9291 3393 9334
TIME...MOT...LOC 1001Z 266DEG 39KT 3435 9327 3415 9325 3401 9337

DTC
Local storm report, Apr 14, 5:43 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             SPARKMAN                33.92N  92.85W
04/14/2021  E0.88 INCH       DALLAS             AR   LAW ENFORCEMENT

&&

EVENT NUMBER LZK2100578

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:18 AM CDTSpecial Weather StatementLZKPolk42 min
Apr 14, 2:42 AM CDTSpecial Weather StatementLZKPolk48 min
Apr 14, 3:11 AM CDTSpecial Weather StatementLZKPolk49 min
Apr 14, 3:49 AM CDTSpecial Weather StatementLZKPike41 min
Apr 14, 3:59 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk46 min
Apr 14, 4:05 AM CDTSpecial Weather StatementLZKMontgomery40 min
Apr 14, 4:31 AM CDTSpecial Weather StatementLZKClark44 min
Apr 14, 4:38 AM CDTSpecial Weather StatementLZKOuachita52 min
Apr 14, 4:41 AM CDTSpecial Weather StatementLZKClark34 min
Apr 14, 4:59 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita35 min
Apr 14, 5:01 AM CDTSpecial Weather StatementLZKClark, Hot Spring44 min
Apr 14, 5:23 AM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring52 min
Apr 14, 6:01 AM CDTSpecial Weather StatementLZKCleveland44 min
Apr 14, 6:13 AM CDTSpecial Weather StatementLZKLonoke47 min
Apr 14, 6:27 AM CDTSevere Thunderstorm WarningLZKPike27 min
Apr 14, 9:40 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence70 hr
Apr 14, 10:58 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff48 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.